My MSAA Community
3,670 members6,829 posts

Copaxone and weight gain

I posted awhile back that after coming off of Copaxone and going on Tecfidera that I had been loosing weight. I have been meaning to look up weight gain with Copaxone and found these articles on drugs.com and webmd about a possible side effect:

drugs.com/sfx/copaxone-side...

webmd.com/drugs/2/drug-321/...

It was overtime that I had gained weight, especially after I moved to MI almost 6 years ago. I think I did more walking when I lived in WI than when I moved here is part of the reason. Now 7 months or so on Tecfidera I have lost 25 lbs and holding at 150 lb (the highest I weighted in at 178) and my weight seems to be holding at 150 everytime I go to a doctor for what ever reason. I am happy with this weight, just need to get some new jeans and a different belt when I get some money after paying copays for mri and emergency room visit in the past few months.

8 Replies
oldestnewest

Hate those co-pay, deductibles, and out of pocket expenses 😞 To think that it all starts again next year 😥 I have setup all my doctor 👨🏼‍⚕️ appointments over the next three weeks so I will not have any till March next year 🤞

6 likes
Reply

Kenu You are correct about it all starting over next year. ER and MRI you have to pay a certain copay with Medicare, which I have. I had applied for compensation care through the hospital here that I had MRI at but was denied that I don't qualify because they change the way they approve people that apply. In the past my MRI's were fully compensated but I think it has to do with the hospital joining with another hospital to make this change.

4 likes
Reply

Check with MSAA, they can sometimes assist with the MRI expenses😊

2 likes
Reply

Kenu and bxrmom

mymsaa.org/msaa-help/mri/

For the MRI access fund😊

J 🌠

1 like
Reply

Thanks so much Jesmcd2 Unfortunately this will not work for my last MRI because that was for my back because of the pain I was having in my hip and leg. My insurance pays for most of it, just with Medicare I owe a percentage of it that the hospital won't cover under their new rules.

Jessie

Reply

bxrmom wow, that is good loosing all that weight, do you feel healthier for loosing it? I hope you can keep it off and start enjoying buying smaller clothes. There's nothing like a good shopping spree, helps the mind but may not be too good for the pocket! Blessings Jimeka 🦋 🌈 🤗

3 likes
Reply

jimeka I do feel better with loosing the weight. Shopping for clothes is never easy on the pocket, will have to look for deals lol Really kicking myself for donating my jeans last year but never saw this coming so it is what it is.

3 likes
Reply

Thank you for sharing! I am already on enough pain meds that make me gain weight....this makes me waver about doing capoxone now.

1 like
Reply

You may also like...